Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 150, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 18, 2020, 11:30 AM CDT for Copiah County, Simpson County, Mississippi. It took effect at Apr 20, 2020, 1:40 AM CDT. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2020, 11:30 AM CDT (16:30 UTC)
- In effect from
- Apr 20, 2020, 1:40 AM CDT
- Expired
- May 1, 2020, 6:10 PM CDT
- In force
- 12 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Copiah County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River at Rockport (ROCM6).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 35 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02488000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 18, 9:25 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 18, 9:25 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
925 AM CDT Sat Apr 18 2020
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
Weak surface cold front, across central sections, will continue to
slip south through the forecast area today with a few light
showers over eastern sections this morning. Wide range in
temperatures across the forecast area at the moment with chilly
upper 40s in the north to the mild mid 60s in the south.
Relatively thin low cloud deck over the area at present will
continue to thin out and diminish this afternoon. However,
mid/high level warm advection will allow mid/high level cloudiness
to thicken. Modified temperatures based on current values and
trends associated with the cold front and cloud cover./GG/
Prior discussion below:
Today and tonight...
Cold front moving through the region this morning providing focus
for an upper level disturbance tracking through the southeastern
CONUS this morning. Low stratus just behind the front will result
in a cloudy start for most locations, though there could be some
breaks in the clouds today...the clouds will fill back in rather
quickly. Todays high temperatures will be limited to the mid to
upper 60s through the mid 70s in the southeast. Scattered showers
and thunderstorms will remain possible particularly for the
southern half of the forecast area through midday until the front
clears the region. Models have been fairly consistent with
limiting any precip for the morning. The break in the precip later
today will be brief, however, as the next wave moves across the
Southern Plains, lifting that same frontal boundary back north as
a warm front later this evening/overnight. Chances for showers and
thunderstorms return from the southwest to the east/northeast
around sunset and through the overnight hours. There is a marginal
risk for severe thunderstorms in the overnight hours...mainly an
elevated/hail concern. Plenty of cloud cover associated with the
rain will keep tonights lows in the 50s and lower 60s.
Sunday through Friday night...
The surface high will move east tonight and the boundary will
push back to the north, in response to a strong short wave over
the southern planes. The short wave will continue to drive a cold
front into the region, with continued chances of storms through
Sunday morning into the afternoon hours. Out ahead of the boundary
a very moist and unstable airmass will exist along with strong
deep layer shear. It continues to look like two rounds of storms
with a short wave kicking off some elevated convection Sunday
morning and then more convection moving in during the afternoon
and evening, which will be more surface based. Dewpoints will
climb into the mid/upper 60s Sunday afternoon with SBCAPE values
of 2000-4000 J/KG. CAM guidance is also indicating some early
morning elevated storms, but also moves deep convection in the
southwest early in the afternoon and sweeps it across the area
through the afternoon hours. SPC has expanded the enhanced risk a
little further to the north on the latest update. All modes of
severe continue to look likely, with the main risk being damaging
winds and large hail, but tornadoes are also possible. Flash
flooding looks like it will also be a concern over the central
portions of the area and WPC has expanded the moderate risk for
excessive rainfall west across our area. Will go ahead and issue a
flash flood watch for these areas.
The storms system will move east of the region Sunday night into
Monday morning, with high pressure building in Monday afternoon.
Highs on Monday will climb into the low 70s for most of the area.
High pressure will continue to prevail on Tuesday, but the high will
shift east Tuesday night into Wednesday with increasing moisture
once again. The global models are in pretty good agreement of
another strong storms system moving across the region Wednesday into
Thursday, with the possibility of severe and heavy rainfall once
again. High pressure returns on Friday into Friday night. /15/
&&
.AVIATION...
12Z TAF discussion:
Mainly IFR and MVFR in the short term. Cold front through the
region this morning, lingering to the south. Stratus deck just
behind the front extending MVFR/IFR cigs back to the north of the
state. Clearing edge of the stratus deck at the northwestern
corner of MS...and expected to slowly clear up partially through
midday. Clearing should be more broken in the south, though
general improvement to VFR is anticipated in all JAN terminals.
SHRA and VCTS return to the forecast for this evening as the front
makes its way north again, and winds veering back to more
southeasterly in the overnight hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 61 79 60 / 9 70 99 68
Meridian 73 58 79 59 / 31 65 99 83
Vicksburg 69 61 78 60 / 3 71 98 46
Hattiesburg 77 65 82 62 / 36 47 93 79
Natchez 71 64 78 61 / 6 57 96 42
Greenville 64 55 72 55 / 4 79 96 45
Greenwood 67 56 73 56 / 2 78 98 61
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch from Sunday morning through late Sunday night
for MSZ031>033-035>059.
LA...Flash Flood Watch from Sunday morning through late Sunday night
for LAZ009-016-025.
AR...None.
&&Hazardous weather outlook, Apr 18, 4:42 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 442 AM CDT Sat Apr 18 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-032- 034>038-040>066-072>074-190945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Choctaw-Washington- Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 442 AM CDT Sat Apr 18 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms are likely across the area Sunday afternoon into Sunday evening. The main threat will be for damaging winds up to 60-70mph, large hail up to tennis ball size, and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Sunday, flash flooding is likely, as storms will begin to train across our region. The highest amounts will fall generally along the the I-20 corridor. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ029>031-033-039-190945- Webster-Clay-Lowndes-Oktibbeha-Noxubee- 442 AM CDT Sat Apr 18 2020 This hazardous weather outlook is for portions of east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms are likely across the area Sunday afternoon into Sunday evening. The main threat will be for damaging winds up to 60-70mph, large hail up to tennis ball size, and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Sunday, flash flooding is likely, as storms will begin to train across our region. The highest amounts will fall generally along the the I-20 corridor. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:50 PM CDT | Special Weather Statement | JAN | Carroll, Leflore | 25 min |
| Apr 17, 11:22 PM CDT | Special Weather Statement | JAN | Montgomery, Webster | 23 min |
| Apr 18, 4:31 AM CDT | Flash Flood Watch | JAN | Attala, Carroll, Choctaw, Claiborne, Clarke, Clay and 26 more | 41 hr |
| Apr 18, 10:55 AM CDT | River Flood Warning | JAN | Clarke | 6 days |
| Apr 18, 11:07 AM CDT | River Flood Warning | JAN | Hinds, Warren | 17 days |
| Apr 18, 11:19 AM CDT | River Flood Warning | JAN | Neshoba | 21 days |
| Apr 18, 11:19 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 18, 11:19 AM CDT | River Flood Warning | JAN | Attala | 5 days |
| Apr 18, 11:28 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 9 days |
| Apr 18, 11:30 AM CDT | River Flood Warning | JAN | Lawrence | 14 days |
| Apr 18, 11:30 AM CDT | River Flood Warning | JAN | Marion | 15 days |
| Apr 18, 11:30 AM CDT | River Flood Warning | JAN | Simpson | 71 hr |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.